MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number 7818518
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will be evaluated.Results are expected soon.A lot history review (lhr) of reaz0732 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reaz0732) have been reported from the same facility.
 
Event or Problem Description
It was reported that a patient said it was allegedly leaking.It was a 5f groshong.The nurses checked it and decided to change it out for a new one.When the nurse went to pull out the old picc there was allegedly none of the usual resistance and stretch, it apparently just ¿snapped¿ off.The doctor did a cut down to remove the rest of the picc.The patient was on ivig that requires d5w flushes post injection and then saline after or crystals can form in picc.No patient injury reported.This file is for first of two events reported.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break is confirmed and was determined to be use related.One 5 fr single lumen power groshong was returned for evaluation.An initial visual observation showed the catheter was returned in two sections and was observed to be broken between the 39 cm and 40 cm depth markers.Use residue was observed throughout the sample.Some tensile weakness was observed in the distal segment of the catheter approximately 3.2 cm proximal to the distal tip.A microscopic observation revealed the fracture was angular in shape and, on both fracture surfaces, it was observed that approximately one half of the surface was smooth and rounded and the other half was granular in texture.The surface of the catheter near the smooth portions of the fracture sites was observed to also be smooth and appeared to be polished.The polished and rounded sections of the break surface indicate flexural fatigue of the catheter and the granular sections of the break surface indicate a tensile break, which most-likely occurred during catheter removal due to the weakened catheter material at the site of the flexural fatigue.A lot history review (lhr) of reaz0732 showed one other similar product complaint(s) from this lot number.The complaints for this lot number (reaz0732) have been reported from the same facility.
 
Event or Problem Description

Brand Name
POWERGROSHONG 5F SINGLE-LUMEN SILICONE CATHETER WITH MICROINTRODUCER BASIC TRAY
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key7046289
Report Number3006260740-2017-02087
Device Sequence Number944251
Product Code LJS
UDI-Device Identifier00801741028533
UDI-Public(01)00801741028533
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K063848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number7818518
Device Catalogue Number7818518
Device Lot NumberREAZ0732
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/13/2017
Event Location Hospital
Initial Date Received by Manufacturer 11/13/2017
Supplement Date Received by Manufacturer01/05/2018
Initial Report FDA Received Date11/20/2017
Supplement Report FDA Received Date01/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;